MAUDE Adverse Event Report: LIVANOVA CANADA CORP. MITROFLOW DLA VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP. MITROFLOW DLA VALVE; TISSUE HEART VALVE
Model Number DLA23
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Aortic Valve Stenosis (1717)
Date of Event 06/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model # dla23, s/n # (b)(4), as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a dla23 mitroflow aortic pericardial heart valve at the time of manufacture and release.Since the device remains implanted, no inspection on the device is possible at this time.The manufacturer attempted to retrieve additional information regarding the event but no further information has been received to date.Based on the available information, a definitive root cause for the reported event cannot be established at this time.It should be noted that structural valve deterioration is listed as a potential adverse event in the mitroflow valve ifu.The event is, therefore, a known inherent risk of the device.Should additional information be provided in the future, the manufacturer will provide an update to this reporting activity.
 
Event or Problem Description
The manufacturer was informed on this event through the (b)(6) registry.On (b)(6) 2013, a patient received a mitroflow dla23 in aortic position.The site reports that structural valve deterioration of the device was detected on (b)(6) 2018.The clinical status and consequences are reportedly unknown.The echo performed on this date showed a mean gradient of 38mmhg, perivalvular leak 1+, eoa of 0.93 cm2, and ejection fraction of 50%.The device functionality was checked again on (b)(6) 2019 and a mean gradient of 50mmhg was detected, with a central leak 1+, eoa 0.7 cm2 and ejection fraction of 65%.There is no evidence of device explant on the study database.
 
Additional Manufacturer Narrative
Based on the available information, a definitive root cause for the reported event cannot be established at this time.However, from the document review performed, no manufacturing deficits were identified.It is possible that the patient's clinical history and risk factors (i.E.Diabetes; dyslipidemia) contributed to the reported event.However, since no inspection on the device was possible, the root cause cannot be ultimately stated.It should be noted that structural valve deterioration is listed as a potential adverse event in the mitroflow valve ifu.The event is, therefore, a known inherent risk of the device.
 
Event or Problem Description
The manufacturer was informed on this event through the sure avr registry.On (b)(6) 2013, a patient received a mitroflow dla23 in aortic position.The site reports that structural valve deterioration of the device was detected on (b)(6) 2018.The clinical status and consequences are reportedly unknown.The echo performed on this date showed a mean gradient of 38mmhg, perivalvular leak 1+, eoa of 0.93 cm2, and ejection fraction of 50%.The device functionality was checked again on (b)(6) 2019 and a mean gradient of 50mmhg was detected, with a central leak 1+, eoa 0.7 cm2 and ejection fraction of 65%.There is no evidence of device explant on the study database.The manufacturer received the following additional information from the hospital: the patient did not have a reoperation and the device is still in place.The stenosis degeneration was stable at the last ultrasound check on (b)(6) 2020.It is found a maximum gradient at 74mmhg and mean at 57mmhg and a valvular surface at 0.8cm2.The patient suffers from shortness of breath but is not very troublesome for her activities.Due to the small gene, the stability of the degeneration and the age of the patient (90 years), valve replacement is not considered.

Brand Name
MITROFLOW DLA VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc
MDR Report Key10971123
Report Number3004478276-2020-00245
Device Sequence Number4258789
Product Code LWR
UDI-Device Identifier00896208000177
UDI-Public(01)00896208000177(240)DLA23(17)180630
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Model NumberDLA23
Device Catalogue NumberDLA23
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/11/2020
Supplement Date Received by Manufacturer01/22/2021
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age88 YR
Patient Weight62